MAUDE Adverse Event Report: JIANGSU PROVINCE JIANERKANG MEDICAL DRESSING CO MEDICAL ACTION INDUSTRIES; LAPAROTOMY SPONGE

JIANGSU PROVINCE JIANERKANG MEDICAL DRESSING CO MEDICAL ACTION INDUSTRIES; LAPAROTOMY SPONGE
Model Number B250
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Avid medical is the manufacturer of a custom procedure tray, vast024/lot#1219829, which includes the following component: sponge, lap 18x18 pw 5s loops, vendor part # b250/ lot # 1606jk326c manufactured by (b)(4) province jianerkang.Avid medical received a complaint on (b)(4) 2018 originated by (b)(6), rn, cnor /assistant nurse manager of (b)(6) medical center.The complaint alleges white particulates were noticed on a patient's heart when the sponge was removed from chest during procedure.These particulates were removed using forceps and a thorough search was conducted of the patient's pericardium, but no more additional particulates were discovered.The affected lap sponge was contaminated therefore the product was not available for evaluation; however, photos were provided.Avid medical issued formal complaint # (b)(4) to the manufacturer (b)(4) province jianerkang concerning the lap sponge debris for further investigation and corrective action implementation.

Brand Name
MEDICAL ACTION INDUSTRIES
Common Device Name
LAPAROTOMY SPONGE
Manufacturer (Section D)
JIANGSU PROVINCE JIANERKANG MEDICAL DRESSING CO
no. 1 jianerkang road
zhixi town, jintan city
jiangsu jiangsu
MDR Report Key8030246
Report Number1047429-2018-00010
Device Sequence Number13811932
Product Code GDY
UDI-Device Identifier50809160000029
UDI-Public50809160000029
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB250
Device Catalogue NumberB250
Device Lot Number1606JK326C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;